Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Statistical Inference for the Beta Coefficient
Stockholm University, Faculty of Science, Department of Mathematics.ORCID iD: 0000-0001-7855-8221
Number of Authors: 42019 (English)In: Risks, ISSN 1670-0139, E-ISSN 2227-9091, Vol. 7, no 2, article id 56Article in journal (Refereed) Published
Abstract [en]

The beta coefficient plays a crucial role in finance as a risk measure of a portfolio in comparison to the benchmark portfolio. In the paper, we investigate statistical properties of the sample estimator for the beta coefficient. Assuming that both the holding portfolio and the benchmark portfolio consist of the same assets whose returns are multivariate normally distributed, we provide the finite sample and the asymptotic distributions of the sample estimator for the beta coefficient. These findings are used to derive a statistical test for the beta coefficient and to construct a confidence interval for the beta coefficient. Moreover, we show that the sample estimator is an unbiased estimator for the beta coefficient. The theoretical results are implemented in an empirical study.

Place, publisher, year, edition, pages
2019. Vol. 7, no 2, article id 56
Keywords [en]
beta coefficient, sampling distribution, test theory, Wishart distribution
National Category
Economics and Business
Identifiers
URN: urn:nbn:se:su:diva-172048DOI: 10.3390/risks7020056ISI: 000474937700022OAI: oai:DiVA.org:su-172048DiVA, id: diva2:1345927
Available from: 2019-08-26 Created: 2019-08-26 Last updated: 2019-08-26Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Search in DiVA

By author/editor
Bodnar, TarasZabolotskyy, Taras
By organisation
Department of Mathematics
In the same journal
Risks
Economics and Business

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 5 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf